Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 19, NWS Pocatello, ID

November 26, 2007

NWS Pocatello, ID issued this wind advisory at Nov 26, 2007, 2:43 PM MST. It took effect at Nov 27, 2007, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2007, 2:43 PM MST (21:43 UTC)
In effect from
Nov 27, 2007, 11:00 AM MST
Expired
Nov 27, 2007, 6:00 PM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 262143
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MST MON NOV 26 2007


IDZ017-020-021-271200-
/O.NEW.KPIH.WI.Y.0019.071127T1800Z-071128T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
243 PM MST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY 
FOR THE UPPER SNAKE RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. 

A PACIFIC COLD FRONT WILL CROSS THE UPPER SNAKE RIVER VALLEY OF
SOUTHEAST IDAHO NEAR NOON TUESDAY. STRONG SOUTHWEST WINDS WILL
DEVELOP BEHIND THE FRONT. WINDS SPEEDS WILL BE 25 TO 35 MPH WITH
GUSTS UP TO 40 MPH. WINDS ARE EXPECTED TO DIMINISH BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KPIH 271020
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MST TUE NOV 27 2007

IDZ017-020-021-272230-
/O.CON.KPIH.WI.Y.0019.071127T1800Z-071128T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
320 AM MST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

A PACIFIC COLD FRONT WILL CROSS THE REGION LATER THIS MORNING.
GUSTY SOUTHERLY WINDS HAVE DEVELOPED THIS MORNING AHEAD OF THIS
SYSTEM...HOWEVER THEY HAVE REMAINED BELOW ADVISORY CRITERIA. STRONGER
SOUTHWEST WINDS WILL DEVELOP BEHIND THE FRONT BY LATE MORNING.
WINDS SPEEDS WILL BE 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. WINDS
ARE EXPECTED TO DIMINISH BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 272155
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
255 PM MST TUE NOV 27 2007

IDZ020-272300-
/O.CAN.KPIH.WI.Y.0019.000000T0000Z-071128T0100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
255 PM MST TUE NOV 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY. 

SOUTHWEST WINDS 15 TO 25 MPH WILL CONTINUE TO DECREASE IN STRENGTH
THIS EVNEING. 

$$

IDZ017-021-280000-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-071128T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
255 PM MST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
THROUGH 600 PM MST THEN DECREASE TO 10 TO 20 MPH. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 272332
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
432 PM MST TUE NOV 27 2007

IDZ017-021-280100-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-071128T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
432 PM MST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE THROUGH 6 PM MST THEN DECREASE TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 280053
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
553 PM MST TUE NOV 27 2007



IDZ017-021-280200-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-071128T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
553 PM MST TUE NOV 27 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

SHORTLY AFTER 5PM MST...WINDS IN THE EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN DROPPED BELOW ADVISORY CRITERIA. WINDS
WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE EVENING.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:38 PM MST, 5 minutes earlier.

Area forecast discussion, Nov 26, 2:38 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
238 PM MST MON NOV 26 2007

.SHORT TERM...PACIFIC COLD FRONT MOVING IN AFTER MIDNIGHT TONIGHT SHOWS SLIGHTLY
HIGHER MOISTURE IN SATELLITE IMAGERY AND IN MOS OUTPUT NUMBERS.
THEREFORE WILL LOOK FOR ABOUT ONE INCH SNOW POSSIBLE IN THE SNAKE
RIVER VALLEY WITH THIS SYSTEM. THREE TO 6 INCHES STILL SEEMS
REASONABLE IN THE MOUNTAINS WITH FOCUS MAINLY FAR WEST SIDE OF
CUSTER COUNTY AND AGAIN AROUND VICTOR AREA. PRECIPITATION SHOULD BE
SHORT LIVE WITH THIS FAST MOVING FRONT...PERHAPS 3 TO 6 HOURS. H3
JET AROUND 160KTS OFF THE COAST AND STRONG COLD ADVECTION ALSO LEND
SUPPORT TO ADVISORY LEVEL WINDS DURING THE AFTERNOON. FORECAST AREA
REMAINS IN NORTHWEST FLOW TUESDAY NIGHT WITH ISOLATED SHOWERS
MAINLY OVER HIGHER ELEVATIONS. RS

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.
RIDGE REMAINS IN PACIFIC KEEPING A COLD NORTHWEST FLOW OVER THE
REGION.  WILL BE IN BETWEEN SYSTEMS FRIDAY AS SYSTEM THURSDAY EXITS
TO EAST.  A WEAKER SYSTEM DROPS SOUGH FRIDAY NIGHT AND SATURDAY AND
WILL KEEP CYCLONIC FLOW ALOFT OVER SOUTHEAST IDAHO AND KEPT THE
CHANCE FOR SNOW SHOWERS GOING FRIDAY AND SATURDAY.  GFS STARTS TO
PUSH UPPER RIDGE INLAND BY SUNDAY AND COULD SEE SIGNIFICANT WARMING
BY MONDAY AND TRENDED TO BEGIN WARM UP SUNDAY WHILE LIMITING
PRECIPITATION TO CENTRAL MOUNTAINS INTO MONDAY.  EC HOLDS ONTO
NORTHWEST FLOW INTO SUNDAY AND IS WETTER WITH FLATTER FLOW BY
MONDAY.  THAT FAR OUT NOT TOO WILLING TO BUY INTO ANY ONE SOLUTION.
WENT WITH BELOW NORMAL TEMPERATURES THROUGH SATURDAY WARMING TO NEAR
NORMAL OR SLIGHTLY ABOVE BY MONDAY.
GK

&&

.AVIATION...FAST MOVING UPPER TROF AND COLD FRONT WILL MOVE THROUGH
REGION TUESDAY MORNING.  MODELS WETTER TODAY AND WENT WITH A PERIOD
OF IFR CONDITIONS WITH SNOW...LOW VISIBILITIES AND LOW CEILINGS
GENERALLY FROM 10Z IN SUN TO 18Z IN IDA AND PIH.  THINK BRUNT OF
PRECIPITATION WILL CLEAR TAF LOCATIONS BY 19Z.  WILL HAVE STRONG
WINDS IN SNAKE RIVER PLAIN BEHIND THE FRONT ON TUESDAY AFTERNOON.
EXPECT CONDITIONS TO IMPROVE TO VFR BY EARLY TUESDAY AFTERNOON AND
WINDS TO DIE DOWN TUESDAY NIGHT.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 6 PM MST TUESDAY FOR IDZ017-020-021.

&&
Hazardous weather outlook, Nov 26, 6:30 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
630 AM MST MON NOV 26 2007

IDZ017>025-031-032-271045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
337 AM MST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MORNING LOW CLOUDS ACROSS THE SNAKE RIVER PLAIN WILL BURN OFF BY
MID MORNING. OTHERWISE...A COOL DAY IS EXPECTED ACROSS EASTERN
IDAHO. BY LATE TONIGHT...THE NEXT SYSTEM WILL MOVE INTO THE
CENTRAL MOUNTAINS. WINDS WILL PICK UP ACROSS ALL OF EASTERN IDAHO
ESPECIALLY NORTH SOUTH CANYONS AND THE MOUNTAINS. BY MORNING...UP
TO 2 INCHES OF SNOW WILL BE POSSIBLE IN THE HIGHER PORTIONS OF THE
CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE REGION
QUICKLY ON TUESDAY BRINGING A CHANCE OF SNOWFALL EVEN TO THE
VALLEY FLOORS. SNOW TOTALS ARE EXPECTED TO BE AROUND 3 TO 5 INCHES
IN THE WESTERN PORTIONS OF THE CENTRAL MOUNTAINS WITH 1 TO 3 INCHES
FOR OTHER HIGHER ELEVATIONS. GENERALLY 1 INCH OR LESS IS FORECASTED
FOR THE LOWER VALLEY LOCALES. BREEZY TO WINDY CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON ACROSS THE REGION..ESPECIALLY THE SNAKE
RIVER PLAIN AND EASTERN MAGIC VALLEY. SUSTAINED WINDS OF 15 TO 30
MPH WITH HIGHER GUSTS ARE EXPECTED IN THESE AREAS. A SERIES OF WAVES
WILL KEEP THE WEATHER PATTERN COLD AND UNSETTLED INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.